Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Hi. I've been on a very low dose of lorazepam

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 492 Questions
Question
Hi. I've been on a very low dose of lorazepam for the past 2 months and a half. 0.5 mg in the morning and 0.5 in the evening. 3 days i go i started reducing with just 0.25 in the morning and 0.5 in the evening. I also take 10mg of Cipralex for about 2 months. Is it normal to feel some anxiety from reducing the lorazepam? Thank you.
Sat, 10 Feb 2018 in Brain and Spine
 
 
Answered by Dr. Soujanya 2 hours later
Brief Answer:
Brief answer.It would be normal to feel some anxiety if the dose is reduced

Detailed Answer:
Hi XXXXXXX
Thanks for chosing health care magic,
I have gone through your query and understand your concern towards your relapse of anxiety on reducing the dose of lorazepam
I can say that there is a possibility to feel anxiety on reducing the dose....as your body system might got adapted to that dose which can be dealt by pharmacokinetics that differs in each and every individual
I would also like to know some more information regarding any stressors, predisposing factors just before relapse of your symptoms
As you are taking Cipralex, I would like to know the indication whether it is anxiety, depression or both
It would be helpful for me to advise you in better way if you can provide these details
Hope this information would be helpful to you
Feel free to ask any further questions
Thank you
Above answer was peer-reviewed by
 
Follow-up: Hi. I've been on a very low dose of lorazepam 17 minutes later
Hi. Thanks for taking the time to answer my question. I take Cipralex for anxiety and panic attacks. I use to take it a few years back for the same reason and it worked great. Then i was feeling ok and stopped taking it. 2 months ago anxiety kicked in hard and my doc put me back on cipralex. There is no specific trigger that started my anxiety. It's general anxiety i think. Now i am scared i will go back to the beginning when i give up lorazepam. I hope this clears things a little. Feel free to ask any questions. Thanks.
 
 
Answered by Dr. Soujanya 53 minutes later
Brief Answer:
Brief answer..relapse might be due to abrupt discontinuation of drug

Detailed Answer:
Hello XXXXXXX
I have gone through your follow up query and understand that you stopped Cipralex abruptly once you felt better....as it is not advisable to do so...
I just wanted to give information about that it must be continued for 6-9 months... Once antidepressants like Cipralex were started.... as it has an antianxiety action...abrupt discontinuation may cause relapse of symptoms
So, there is nothing to worry now, I would suggest you to follow your doctors advise... and if you give up lorazepam ...the relapse may not occur always...if your anxiety is treated with other drugs appropriately
Hope this information is helpful
Thank you
Above answer was peer-reviewed by
 
Follow-up: Hi. I've been on a very low dose of lorazepam 29 minutes later
I think you got me wrong. I did not stop cipralex, i am still taking it for 2 months. I said i use to take it a few years ago and reduced it after 2 years. Then 1 year was ok, until to months ago when i started again.
 
 
Answered by Dr. Soujanya 24 minutes later
Brief Answer:
Brief answer..k...you can again start on antianxiety drugs based on advise

Detailed Answer:
I have understood your query and I just wanted to say that it (cipralex) has to be continued for 6-9 months even after you get complete relief from all symptoms. Abrupt discontinuation will cause relapse.
But if symptoms relapse despite using cipralex, I would not be overly worried. I would advise you to be started on antianxiety drugs again. This will take care of the relapsing symptoms. Please discuss with your treating doctor.

Feel free to ask clarifications if any.

Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor